Alert archive / Arkansas / Wind Advisories in 2022

Wind Advisory 2, NWS Little Rock, AR

March 29, 202236 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Mar 29, 2022, 4:13 AM CDT for 36 counties in Arkansas. It took effect at Mar 30, 2022, 7:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 4:13 AM CDT (09:13 UTC)
In effect from
Mar 30, 2022, 7:00 AM CDT
Expired
Mar 30, 2022, 2:27 PM CDT
In force
7 hr
Issued by
NWS Little Rock, AR
All 36 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lawrence County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Randolph County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 15 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1739 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
434 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

889 
WWUS74 KLZK 290913
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
413 AM CDT Tue Mar 29 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-292100-
/O.NEW.KLZK.WI.Y.0002.220330T1200Z-220331T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Murfreesboro, Glenwood, Arkadelphia, Malvern, 
Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Rison, 
Kingsland, Star City, Gould, Dumas, McGehee, Camden, Hampton, 
Thornton, Warren, and Monticello
413 AM CDT Tue Mar 29 2022

...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

* WHAT...South winds up to 25 mph with gusts over 40 mph 
  expected.

* WHERE...Portions of central, eastern, north central, 
  southeast, southwest and western Arkansas.

* WHEN...From 7 AM to 7 PM CDT Wednesday.

* IMPACTS...Strong and sustained winds across the state Wednesday
  will make travel extremely hazardous for high profile vehicles,
  and will create hazardous boating conditions on area bodies of 
  water. Downed trees and limbs may result in localized power 
  outages. Additionally, outdoor possessions should be secured or 
  brought inside if possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

232
3 follow-up statements
368 
WWUS74 KLZK 291922
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
222 PM CDT Tue Mar 29 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301300-
/O.CON.KLZK.WI.Y.0002.220330T1200Z-220331T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Murfreesboro, Glenwood, Arkadelphia, Malvern, 
Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Rison, 
Kingsland, Star City, Gould, Dumas, McGehee, Camden, Hampton, 
Thornton, Warren, and Monticello
222 PM CDT Tue Mar 29 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
WEDNESDAY...

* WHAT...South winds up to 25 mph with gusts over 40 mph 
  expected.

* WHERE...Portions of central, eastern, north central, 
  southeast, southwest and western Arkansas.

* WHEN...From 7 AM to 7 PM CDT Wednesday.

* IMPACTS...Strong and sustained winds across the state 
  Wednesday will make travel extremely hazardous for high 
  profile vehicles, and will create hazardous boating conditions 
  on area bodies of water. Downed trees and limbs may result in 
  localized power outages. Additionally, outdoor possessions 
  should be secured or brought inside if possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CTP
018 
WWUS74 KLZK 300721
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
221 AM CDT Wed Mar 30 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-310000-
/O.CON.KLZK.WI.Y.0002.220330T1200Z-220331T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Murfreesboro, Glenwood, Arkadelphia, Malvern, 
Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Rison, 
Kingsland, Star City, Gould, Dumas, McGehee, Camden, Hampton, 
Thornton, Warren, and Monticello
221 AM CDT Wed Mar 30 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM
CDT THIS EVENING...

* WHAT...South winds up to 25 mph with gusts over 40 mph 
  expected.

* WHERE...Portions of central, eastern, north central, 
  southeast, southwest and western Arkansas.

* WHEN...From 7 AM this morning to 7 PM CDT this evening.

* IMPACTS...Strong and sustained winds across the state 
  Wednesday will make travel extremely hazardous for high 
  profile vehicles, and will create hazardous boating conditions 
  on area bodies of water. Downed trees and limbs may result in 
  localized power outages. Additionally, outdoor possessions 
  should be secured or brought inside if possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

232
929 
WWUS74 KLZK 301927
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
227 PM CDT Wed Mar 30 2022

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-302030-
/O.CAN.KLZK.WI.Y.0002.000000T0000Z-220331T0000Z/
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
Including the cities of Harrison, Bull Shoals, Flippin, 
Yellville, Summit, Mountain Home, Cherokee Village, 
Mammoth Spring, Cave City, Ash Flat, Hardy, Attica, Pocahontas, 
Jasper, Western Grove, Marshall, Leslie, Mountain View, 
Horseshoe Bend, Melbourne, Calico Rock, Oxford, Batesville, 
Walnut Ridge, Hoxie, Clarksville, Russellville, Fairfield Bay, 
Clinton, Heber Springs, Newport, Booneville, Paris, Morrilton, 
Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Waldron, 
Dardanelle, Danville, Ola, Perryville, Mena, Mount Ida, Norman, 
Hot Springs, Benton, Bryant, Little Rock, North Little Rock, 
Cabot, Lonoke, Des Arc, Hazen, De Valls Bluff, Brinkley, 
Clarendon, Murfreesboro, Glenwood, Arkadelphia, Malvern, 
Sheridan, Pine Bluff, Stuttgart, De Witt, Fordyce, Rison, 
Kingsland, Star City, Gould, Dumas, McGehee, Camden, Hampton, 
Thornton, Warren, and Monticello
227 PM CDT Wed Mar 30 2022

...WIND ADVISORY IS CANCELLED...

While some strong winds could still be observed across the area
for a few more hours while rain and thunderstorms persist, the 
primary threat for non-thunderstorm gradient winds has moved east
of the area.

$$

67

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:17 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Mar 29, 12:17 AM CDT, 3 hours 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
1217 AM CDT Tue Mar 29 2022

.AVIATION...Updated w/ a discussion for the 29/06Z TAFs

VFR conditions are across the area at this time. A warm front will
move north tonight and bring an increase in low clouds by morning
with MVFR conditions. We should see ceilings increase to VFR by
afternoon. Winds will become south and gusty during the day
Tuesday.

&&

PREV DISCUSSION...(ISSUED 254 PM CDT Mon Mar 28 2022)
SHORT TERM...Tonight Through Wednesday

MONDAY:

The short-term forecast period begins with a robust upper level ridge
in place across the Central Plains along with a Closed Low and
associated trough along the Pacific Coast of the CONUS. At the
surface, a Low Pressure develops and begins to deepen across
northern Wyoming in the northern Rocky Mountains. A secondary
surface Low Pressure is located over the Texas Panhandle with an
associated Stationary Front that is in a west-to-east orientation
across Oklahoma, southern Arkansas, and extending into the Deep
South region of the CONUS. This surface Low Pressure will coerce a
strong southerly flow response across the Southern Plains setting up
a modest, but stout moist and warm airmass. Dewpoint temperatures
later in the day on Monday will be low to middle 50's across most of
Oklahoma and locations across the southern 2/3rds of Arkansas.
Expect warming temperatures on Monday afternoon with plentiful
sunshine before sunset across the southern 2/3rds of the state.

TUESDAY:

The upper-level ridge shifts eastward over the Mid-South region of
the CONUS as the Closed Low Pressure and associated trough begins to
enter the Desert Southwest region of the CONUS. At the surface, the
Low Pressure continues to deepen across northeastern Colorado and
the now lifting Warm Front extends eastward across Kansas, southern
Missouri, and far northeastern Arkansas. During the day on Tuesday,
this setup will further coerce a stronger southerly flow response at
the surface across the Natural State. A more robust warm/moist
airmass (warm sector) will take place during the day on Tuesday
compared to that seen on Monday. Dewpoint temperatures by Tuesday
afternoon will be in the upper 50's to lower 60's statewide. Expect
increasing clouds throughout the day on Tuesday across the Natural
State. A slight chance of light drizzle does exist throughout the
day, but overcast skies will likely be the predominant weather
type.. Southerly winds will bring in plentiful amounts of moisture,
however; adequate cloud cover will help in hindering the
availability of CAPE to provide instability. Furthermore, analysis
of timing is the main harbinger of a low tornado threat across the
CWA. At the moment, latest CAMS guidance across the board suggests a
line of strong to borderline severe thunderstorms near the
Oklahoma/Arkansas border around 6-7AM. The linear mode of
thunderstorms will be entering parameter space that is conducive for
possible severe damaging wind gusts.

WEDNESDAY:

The upper-level trough moves slightly east positioning directly over
the Great Plain region of the CONUS with the ejection of this trough
being north-south oriented and directly over the Natural State. At
the surface, the Low Pressure now positions over northern Missouri
with the associated Cold Front extending south-southwestward across
Missouri, Kansas, and Oklahoma. Latest CAMS guidance does agree on a
line of strong to severe thunderstorms in a north-south linear
orientation just ahead of the Cold Front. By dawn on Wednesday, this
line will be near the Arkansas/Oklahoma border and continue to track
aross the Natural State during the morning hours on Wednesday. The
current projected track has the line of showers and thunderstorms
approaching the Little Rock metro between 9AM-12PM on Wednesday with
the main concern being isolated severe wind gusts. The greatest
threat for possible severe weather in both modes of isolated
tornadoes and severe wind gusts will be during the early afternoon
hours as the line progress across the eastern flank of Arkansas.
Daytime heating will be limited across eastern Arkansas, but surface
based CAPE between 0-500 J/kg will be present and could cause the
line of stroms to strengthen as they continue into eastern Arkansas.
Severe wind gusts would remain the most concerning mode of severe
weather; however a QLCS spin-up tornado will be possible.

Pope

LONG TERM...Wednesday Night Through Sunday

Windy conditions will persist at the start of the period as the H500
trough shifts east of the area and the sfc low lifts northeast
toward the Great Lakes. Precip will come to an end Wednesday night
and sfc ridging will build in from the NW. Cooler temperatures are
expected through Thursday night with lows across the west and north
likely dropping into the lower to mid 30s F.

Winds turn srly on Friday ahead of yet another approaching storm
system and temperatures rebound to near average. Clouds will become
widespread as a cold front approaches and moves across the state
Saturday. Given the lack of abundant low level moisture and weaker
nature of the approaching H500 trough, rain chances are limited and
not much in the way of QPF is expected.

Any rain that develops will likely come to an end by Saturday
evening. At or below average temperatures are expected for the end
of the period.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...232

Nearby

Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.